MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107341015
Medical Device Problem Codes Difficult to Remove (1528); Misassembly by Users (3133)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: the treating physician was using an angiographic catheter for renal access for pncl.He was unaware there is an outer sheath and an inner sheath on the proximal end."during our case we did not recognize that there were two portions and cut the tube proximal to the joint fitting.This was required due to the suture which was compromising the lumen.Unfortunately, when the catheter was cut the inner portion sucked up into the kidney leaving us with no access.Fortunately i was able to get a new access and pull the catheter out." it was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the device reported device was not returned, angiodynamics is unable to perform a device evaluation.A photograph of the device was provided by the user.The customer's reported complaint description of patient issue with a mariner catheter is confirmed based on the photos provided.The patient issue was due to a portion of the tubing being retained inside the patient when the end user cut the tubing near the suture site.The retained fragment was successfully removed from the patient.A review of the lot history records, obtained via a ship history report, was performed for the packaging lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The root cause of the retained fragment is user error in cutting the tubing of the catheter.The doctor cut the tubing since the sutured area was restricting the catheter access.It is not clear why the doctor chose to cut the catheter rather than replace the device.The mariner catheter does have an inner and outer layer that is connected at the hub.Cutting the tubing distal from the hub will separate the inner and outer layers.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6701830
Report Number1319211-2017-00072
Device Sequence Number762510
Product Code DQO
UDI-Device IdentifierH787107341015
UDI-PublicH787107341015
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH787107341015
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer06/29/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;